Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 392, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2009, 3:56 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 3:56 PM EDT (19:56 UTC)
- Expired
- Jul 8, 2009, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Houston County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 081956
SVRFFC
GAC153-289-082045-
/O.NEW.KFFC.SV.W.0392.090708T1956Z-090708T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN CENTRAL GEORGIA
TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO PERRY...MOVING
SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE.
A TRAINED SPOTTER REPORTED PENNY SIZED HAIL WITH THIS STORM NEAR
KATHLEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3247 8379 3251 8378 3249 8374 3253 8374
3252 8372 3255 8371 3257 8368 3276 8334
3258 8323 3245 8349 3240 8348 3239 8352
3235 8356
TIME...MOT...LOC 1955Z 300DEG 5KT 3267 8334 3249 8365
$$1 follow-up statement
000 WWUS52 KFFC 082026 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT WED JUL 8 2009 GAC153-289-082045- /O.CON.KFFC.SV.W.0392.000000T0000Z-090708T2045Z/ HOUSTON GA-TWIGGS GA- 426 PM EDT WED JUL 8 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN TWIGGS AND EAST CENTRAL HOUSTON COUNTIES... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO BONAIRE... MOVING SOUTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARVERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3244 8354 3254 8361 3273 8334 3258 8323 TIME...MOT...LOC 2027Z 300DEG 5KT 3265 8329 3247 8360 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:31 AM EDT, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 8, 5:31 AM EDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EDT WED JUL 8 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... UPPER LOW CONTINUES TO SPIN OVER SOUTHEAST CANADA...WITH STRONG SHORTWAVE WORKING ITS WAY AROUND THE LOW AND ACROSS THE SOUTHEAST. WEAK BOUNDARY STILL IN PLACE ACROSS THE SOUTHEAST AS WELL...AND THESE FEATURES WILL COMBINE WITH THE ABUNDANT MOISTURE (TYPICAL SUMMERTIME PW VALUES BETWEEN 1.5-2) TO PRODUCE FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE FRONT. NORTH GEORGIA MIGHT NOT SEE SO MUCH AS THE FRONT CONTINUES TO SLIDE SLOWLY SOUTH IN RESPONSE TO THE SHORTWAVE MOVING THROUGH. HAVE INCLUDED LIKELY POPS THIS AFTERNOON ACROSS A GOOD CHUNK OF THE AREA...AND WITH BASIN-AVERAGE QPF UPWARDS OF 1-2...ITS POSSIBLE THAT AS ECHOES TRAIN THIS AFTERNOON SOME LOCATIONS MAY HAVE HEAVY RAINFALL PROBLEMS. WITH 250MB FLOW STILL 50+KT...AM NOT CONCERNED ABOUT ANYTHING WIDESPREAD SO NO FLOOD/FLASH FLOOD WATCH WARRANTED...ESPECIALLY SINCE THE SOILS IN CENTRAL GEORGIA CAN LIKELY EASILY HANDLE THESE QPF AMOUNTS. THE BOUNDARY WILL BE SLOW TO MOVE OUT AS THE SHORTWAVE/TROUGH AXIS SORT OF STALLS OVER THE AREA THURSDAY INTO EARLY FRIDAY. BEST CHANCES FOR RAIN WILL REMAIN ACROSS SOUTHERN ZONES. UPPER RIDGE OVER THE SOUTHERN PLAINS WILL EXPAND EAST BEGINNING ON FRIDAY AND WEAK SURFACE RIDGING WILL DOMINATE MOST OF THE AREA...THOUGH SOME POPS WILL REMAIN IN CENTRAL GEORGIA. TEMPERATURES WILL CONTINUE TO BE PROBLEMATIC THE NEXT COUPLE OF DAYS WITH HIT AND MISS THUNDER AS WELL AS CLOUD COVER COMPLICATING THE FORECAST. THE BIAS ADJUSTED MAV/MET BLEND WORKED FAIRLY WELL YESTERDAY SO WILL CONTINUE THE TREND TODAY WITH MORE TWEAKS FOR PERSISTENCE. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STRONG UPPER LOW SLIDING ACROSS CENTRAL CANADA LATE IN THE WORK WEEK WILL BEGIN TO TROUGH TOWARD THE OHIO VALLEY ON SATURDAY... PUSHING THE UPPER HIGH BACK TOWARD THE DESERT SOUTHWEST. WEAK FRONT ON THE LEADING EDGE OF THIS SYSTEM IS PROGGED TO PUSH TOWARD THE APPALACHIANS OVER THE WEEKEND. IN GENERAL...THE SOUTHEAST IS LEFT IN A WEAK UPPER FLOW REGIME WITH CONTINUED PLENTIFUL MOISTURE IN THE COLUMN...SO HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THE WEEKEND TO ACCOUNT FOR THE TYPICAL PULSE-TYPE CONVECTION. THE DIFFUSE FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY AS GENERAL TROUGHINESS TAKES OVER THE EASTERN THIRD OF THE COUNTRY...PLACING US IN WEAK NORTHWEST FLOW ALOFT. HAVE INCREASED POPS AT THIS POINT WITH A MORE DIURNAL PATTERN. TOWARD THE END OF THE PERIOD...MODELS DIVERGE WITH THE SOLUTIONS AS GFS FLATTENS THE PATTERN OUT OVER US WHEREAS ECMWF CONTINUES WEAK NORTHWESTERLY FLOW. HAVE LEFT IN A BLANKET SLIGHT CHANCE POPS OVER THE AREA. NO MAJOR CHANGE IN TEMPS...THOUGH WITH ALL EXTENDED MODELS DEVELOPING A RIDGE OVER THE ATLANTIC...EXTENDED GUIDANCE IS ALL INDICATING AN INCREASE IN SURFACE MOISTURE DUE TO THE INCREASED SOUTHERLY FLOW BY THE END OF THE PERIOD. TDP && .AVIATION.. VFR CONDITIONS HOLDING OVER NORTHERN TAF SITES EARLY THIS MORNING...WITH MAINLY SCT TO BKN MID/HIGH LEVEL CLOUDS OVER THE AREA. OVER SOUTHERN TAF SITES IFR TO LIFR CIGS SPREADING INTO CSG/MCN AREAS...AND AT THIS POINT NOT SURE HOW MUCH OR IF WE COULD SEE SOME OF THESE LOWER CIGS WORK INTO THE NORTHERN SITES. THINK WE COULD SEE SOME LOWER CLOUDS TOWARD MORNING...BUT MORE IN THE 1 TO 2 THSD FT RANGE...AND PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH CIGS POSSIBLY IN THE MVFR UNTIL AROUND LATE MORNING...THEN LIFTING INTO THE LOW VFR/VFR RANGE BY NOON. WITH BOUNDARY OVER CENTRAL GEORGIA AND MODELS SHOWING A WEAK SHORTWAVE SKIRTING ACROSS THE AREA TODAY...THINK CHANCES FOR THUNDER A BIT BETTER THAN TUESDAY AND LEANING TOWARD VCTS OR PROB30 MOST TAF SITES AFTER 18Z/20Z TIME FRAME. WILL KEEP WINDS ON THE EAST SIDE OF NORTH FOR AREAS NORTH OF THE BOUNDARY...WEST TO NORTHWEST MAY STILL BE OKAY FOR CSG AND MCN. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 67 86 65 89 / 50 40 30 20 10 ATLANTA 85 69 84 68 87 / 50 30 30 20 10 BLAIRSVILLE 79 64 80 62 83 / 30 30 30 20 20 CARTERSVILLE 85 64 86 64 88 / 40 30 30 20 10 COLUMBUS 87 70 88 69 89 / 60 40 40 20 20 GAINESVILLE 83 67 84 66 86 / 40 30 30 20 10 MACON 89 69 88 68 89 / 70 50 50 30 30 ROME 87 65 88 66 89 / 30 20 20 10 10 PEACHTREE CITY 86 65 85 64 88 / 50 30 30 20 20 VIDALIA 88 70 88 68 89 / 80 70 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Jul 8, 2:05 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT WED JUL 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 205 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE BOUNDARY WILL CONTINUE ACROSS CENTRAL GEORGIA TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES ALONG THE BOUNDARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL WILL ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA MAINLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... A STATIONARY BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA WILL CONTINUE TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES EASTWARD ALONG THE BOUNDARY. THESE FEATURES ALONG WITH A WEAK UPPER LEVEL DISTURBANCE EXPECTED TO PUSH ACROSS THE SOUTHEASTERN UNITED STATES...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH CAPES EXPECTED TO INCREASE INTO THE 1500 TO 2500 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS COULD BECOME STRONG OR SEVERE AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Jul 8, 2:25 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EDT WED JUL 8 2009 GAZ059-060-081900- 225 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PUTNAM AND JASPER COUNTIES UNTIL 300 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTICELLO...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PUTNAM AND JASPER COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CALVIN...EUDORA...MONTICELLO...PIEDMONT... SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND WILLARD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 2:27 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 227 PM EDT WED JUL 8 2009 GAZ061-073-081900- 227 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BALDWIN AND HANCOCK COUNTIES UNTIL 300 PM EDT... AT 226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER UNDERWOOD...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BALDWIN AND HANCOCK COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNDERWOOD...DEVEREUX...BEULAH AND LINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 2:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT WED JUL 8 2009 GAZ049-060-081930- 252 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PUTNAM AND MORGAN COUNTIES UNTIL 330 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GODFREY...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PUTNAM AND MORGAN COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REESE...WILLARD...CENTRAL GEORGIA EXPERIMENT STATION...GODFREY...MADISON...ROCK EAGLE 4-H CENTER... HARMONY...PHOENIX...PARKS MILL...SWORDS AND BUCKHEAD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT WED JUL 8 2009 GAZ050-081945- 318 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GREENE COUNTY UNTIL 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF GRESHAMVILLE TO REYNOLDS PLANTATION...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS GREENE COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE OCONEE...REYNOLDS PLANTATION...CAREY... GRESHAMVILLE...VEAZEY...WHITE PLAINS...GREENSBORO AND LIBERTY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT WED JUL 8 2009 GAZ038-039-082000- 322 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILKES AND OGLETHORPE COUNTIES UNTIL 400 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM POINT PETER TO HUTCHINGS...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CROSS...POINT PETER...STEPHENS...LEXINGTON...HUTCHINGS...CRAWFORD...VESTA... CENTERVILLE...CELESTE...DELHI...JACKSONS CROSSROADS... MALLORYSVILLE...NEWTOWN...NORMAN AND TIGNALL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED JUL 8 2009 GAZ071>073-082-082000- 328 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN BIBB...JONES...BALDWIN AND MONROE COUNTIES UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROUND OAK TO 5 MILES EAST OF BRENT...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS BIBB...JONES...BALDWIN AND MONROE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JARRELL PLANTATION... ROUND OAK...PLANT SCHERER...BRENT...DAMES FERRY...BLOUNTSVILLE... BOLINGBROKE...WAYSIDE...ARKWRIGHT...MERIWETHER...ETHRIDGE... CLINTON...BRADLEY...HADDOCK AND GRAY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:47 AM EDT | Flash Flood Warning | FFC | Towns, Union, White | 6 hr |
| Jul 8, 10:25 AM EDT | Flash Flood Warning | FFC | Lumpkin, Union | 12 hr |
| Jul 8, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 18 min |
| Jul 8, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 18 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | FFC | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.